Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 46, NWS Midland/Odessa, TX

June 4, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Jun 4, 2008, 1:43 PM MDT for Eddy County, New Mexico. It took effect at Jun 4, 2008, 11:10 PM MDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 1:43 PM MDT (19:43 UTC)
In effect from
Jun 4, 2008, 11:10 PM MDT
Expired
Jun 5, 2008, 9:00 PM MDT
In force
22 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-468 J/kg
Mixed-layer LCL
2669 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 041943
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT WED JUN 4 2008

...HIGH WINDS TO CONTINUE IN THE GUADALUPE MOUNTAINS INTO THIS
EVENING AND AGAIN ON THURSDAY...

...STRONG WINDS INTO THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND
MUCH OF WEST TEXAS TODAY...

.SOUTHWESTERLY WINDS ALOFT WILL CONTINUE ACROSS THE GUADALUPE
MOUNTAINS AS A STRONG UPPER TROUGH APPROACHES THE AREA. SOUTHWEST
WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH WILL BE POSSIBLE.
IN ADDITION...THESE WINDS WILL SPREAD ACROSS THE ADJACENT
SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF WEST TEXAS. SOUTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE
ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...VAN HORN REGION...
UPPER TRANS PECOS...DAVIS MOUNTAINS AND PERMIAN BASIN INTO THIS
EVENING. AREAS OF BLOWING DUST COULD AFFECT THESE AREAS. STRONG
WINDS ARE EXPECTED AGAIN ACROSS THE GUADALUPE MOUNTAINS THURSDAY
AS THE UPPER TROUGH MOVES INTO THE CENTRAL PLAINS. VERY WINDY
CONDTIIONS ARE ALSO EXPECTED IN THE PLAINS AND PORTIONS OF WEST
TEXAS. 

NMZ027-TXZ258-050345-
/O.UPG.KMAF.HW.A.0036.080605T1500Z-080606T0300Z/
/O.NEW.KMAF.HW.W.0046.080605T1400Z-080606T0300Z/
/O.CON.KMAF.HW.W.0045.000000T0000Z-080605T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
143 PM MDT WED JUN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE IN THE GUADALUPE
MOUNTAINS INTO THIS EVENING BEFORE SUBSIDING. GUSTS UP TO 65 MPH
WILL POSSIBLE. SIMILAR WINDS ARE EXPECTED TO DEVELOP AGAIN THURSDAY
MORNING AND CONTINUE INTO THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-068-074-050300-
/O.CON.KMAF.WI.Y.0023.000000T0000Z-080605T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
ALPINE
243 PM CDT WED JUN 4 2008 /143 PM MDT WED JUN 4 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...THE VAN HORN
REGION...UPPER TRANS PECOS...MUCH OF THE PERMIAN BASIN...AND DAVIS
MOUNTAINS INTO THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS74 KMAF 050340 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1040 PM CDT WED JUN 4 2008

...HIGH WINDS AGAIN ACROSS THE GUADALUPE MOUNTAINS THURSDAY...

.ANOTHER WINDY DAY ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO IS
FORECAST FOR THURSDAY. A STRONG LATE SPRING STORM SYSTEM OVER THE
ROCKY MOUNTAINS WILL PRODUCE SOUTHWEST WINDS OF 30 TO 50 MPH OVER
THE GUADALUPE MOUNTAINS. WIND GUSTS NEAR HURRICANE FORCE ARE ALSO
LIKELY. THESE WINDS ARE FORECAST TO DECREASE LATE IN THE
AFTERNOON...BUT WILL REMAIN GUSTY UNTIL THE LATE EVENING HOURS.

THESE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS ON U.S.
62/180 THURSDAY. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION
IF TRAVELING THROUGH GUADALUPE PASS THURSDAY.

NMZ027-TXZ258-051200-
/O.CON.KMAF.HW.W.0046.080605T1400Z-080606T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
940 PM MDT WED JUN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM MDT
THURSDAY...

SOUTHWEST WINDS OF 30 TO 50 MPH...WITH GUSTS NEAR 75 MPH... ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 050510
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1210 AM CDT THU JUN 5 2008

...HIGH WINDS OCCURRING ACROSS THE GUADALUPE MOUNTAINS...

.THE WIND HAS PICKED UP EARLY ACROSS WEST TEXAS WITH THE APPROACH 
OF THE UPPER TROUGH.  THE GUADALUPE MOUNTAINS HAVE ALREADY REACHED
HIGH WIND CRITERIA AS OF MIDNIGHT.  A HIGH WIND WARNING IN EFFECT
FOR TODAY HAS BEEN EXTENDED FORWARD TO BEGIN AT MIDNIGHT.  IN 
ADDITION VERY GUSTY WINDS HAVE BEGUN ACROSS THE PERMIAN BASIN AS OF 
MIDNIGHT.  A WIND ADVISORY IS IN EFFECT FOR THE PERMIAN BASIN AS OF
MIDNIGHT TO 4AM.  THE WIND IS EXPECTED TO DECREASE ACROSS THE PLAINS
BEFORE SUNRISE AND MAY PICK UP AGAIN DURING THE DAY.

THESE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS ON U.S.
62/180 THURSDAY. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION
IF TRAVELING THROUGH GUADALUPE PASS THURSDAY.

NMZ027-TXZ258-051200-
/O.EXT.KMAF.HW.W.0046.080605T0510Z-080606T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1110 PM MDT WED JUN 4 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THURSDAY. 

SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUST OVER 70 MPH WILL BE POSSIBLE
ACROSS THE GUADALUPE MOUNTAINS THE REMAINDER OF TONIGHT THROUGH
THE DAY THURSDAY AND INTO THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ045>048-050>053-060>063-067>070-075-050900-
/O.NEW.KMAF.WI.Y.0024.080605T0510Z-080605T0900Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON
1210 AM CDT THU JUN 5 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE
THE REST OF THE NIGHT.  THIS WIND MAY DECREASE BEFORE SUNRISE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 050958
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 AM CDT THU JUN 5 2008

...HIGH WINDS CONTINUE ACROSS THE GUADALUPE MOUNTAINS...

.THE WIND PICKED UP AROUND MIDNIGHT LAST NIGHT AS THE UPPER
TROUGH APPROACHED THE AREA.  BY MORNING WINDS ACROSS THE PLAINS
HAD SLOWLY DECREASED... BUT THE GUADALUPE MOUNTAINS CONTINUED
CO REPORT HIGH WINDS.  THE HIGH WIND WARNING FOR THE GUADALUPE
MOUNTAINS WILL CONTINUE FOR TODAY INTO THE EVENING.  WINDS WILL 
PICK UP ACROSS THE PLAINS AGAIN TODAY AND DECREASE AROUND SUNSET
AS THE UPPER TROUGH PASSES ACROSS THE REGION.  A WIND ADVISORY 
FOR THE PLAINS WILL BE IN EFFECT AGAIN TODAY FOR ALL OF WEST 
TEXAS AND SOUTHEASTERN NEW MEXICO EXCEPT FOR NEAR THE RIO GRANDE
RIVER.  

NMZ027-TXZ258-060000-
/O.CON.KMAF.HW.W.0046.000000T0000Z-080606T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
358 AM MDT THU JUN 5 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUST OVER 70 MPH WILL BE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THE TODAY INTO THIS 
EVENING.  SLOWLY WINDS EXPECTED AFTER MIDNIGHT.

THESE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES THROUGH THE GUADALUPE PASS ON U.S.
62/180.  MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF
TRAVELING THROUGH THE GUADALUPE PASS TODAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-060000-
/O.NEW.KMAF.WI.Y.0025.080605T1200Z-080606T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE
458 AM CDT THU JUN 5 2008 /358 AM MDT THU JUN 5 2008/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUST TO 50 MPH ARE EXPECTED TODAY
ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO... PERMIAN BASIN...
TRANS PECOS... VAN HORN AREA... AND DAVIS MOUNTAINS.  THE WIND 
SHOULD DECREASE AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 052014
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT THU JUN 5 2008

...HIGH WINDS WILL CONTINUE INTO THIS EVENING ACROSS THE GUADALUPE
MOUNTAINS...

.THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS WILL CONTINUE
INTO THE EVENING AS STRONG MID LEVEL WINDS CONTINUE TO MIX TO THE
SURFACE THERE. A WIND ADVISORY WILL CONTINUE FOR THE SOUTHEAST NEW
MEXICO PLAINS AND MUCH OF WEST TEXAS AS WIND SPEEDS OF 25 O 35 MPH
PERSIST INTO THE EVENING. WINDS ACROSS THE AREA WILL DECREASE
EARLY THIS EVENING AS AN UPPER LEVEL STORM SYSTEM MOVES AWAY FROM
THE AREA.  

NMZ027-TXZ258-060300-
/O.CON.KMAF.HW.W.0046.000000T0000Z-080606T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
214 PM MDT THU JUN 5 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUST OVER 70 MPH WILL BE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS INTO THIS EVENING. WINDS
WILL DECREASE THIS EVENING...WITH SPEEDS OF 20 TO 30 MPH EXPECTED
BY MIDNIGHT.

THESE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES THROUGH THE GUADALUPE PASS ON U.S.
62/180.   MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF
TRAVELING THROUGH THE GUADALUPE PASS TODAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-060000-
/O.CON.KMAF.WI.Y.0025.000000T0000Z-080606T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE
314 PM CDT THU JUN 5 2008 /214 PM MDT THU JUN 5 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
 
SOUTH WINDS OF 25 TO 35 MPH WITH GUST TO 50 MPH ARE EXPECTED
INTO THIS EVENING ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...
THE PERMIAN BASIN...TRANS PECOS...VAN HORN AREA AND DAVIS
MOUNTAINS. THESE STRONGER WINDS SHOULD DECREASE AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jun 4, 1:24 PM MDT, 19 minutes earlier.

Area forecast discussion, Jun 4, 1:24 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CDT WED JUN 4 2008

.DISCUSSION...
RECORD OF 103 WHICH HAS STOOD SINCE 1933 IS A CINCH TO BE BROKEN
TODAY THANKS TO ABUNDANT HEATING AND SOUTHWESTERLY WINDS. WINDS
HAVE BEEN A BIT SLOW TO PICK UP TODAY AFTERNOON HEATING WILL
CONTINUE TO MIX WINDS ALOFT TO THE SURFACE AND SHOULD SEE MOST
OF THE WIND ADVISORY VERIFIED BY THE END OF THE DAY. WENT AHEAD
AND UPDATED THE HIGH WIND WATCH IN THE GUADALUPES TO A WARNING FOR
TOMORROW....BUT WILL LEAVE ANY ADVISORY ISSUANCES TO THE MID SHIFT
WHEN THE LOCATION CAN BE MORE ACCURATELY DETERMINED. TEMPERATURES
TOMORROW WILL BE SLIGHTLY COOLER THAN TODAY AND MAY STRUGGLE TO
REACH 100 IN ALL BUT THE TRANS PECOS REGION AS THE UPPER TROUGH
MOVES ACROSS THE CENTRAL PLAINS BRINGING LOWER HEIGHTS...HOWEVER
WENT ABOVE MAV GUIDANCE DUE TO EXTRAPOLATION TO SURFACE FROM
PROGGED H85 TEMPS.

THE EXTENDED FORECAST BECOMES DIFFICULT BECAUSE WHILE THE
DIFFERENT MODELS SHOW A SIMILAR SYNOPTIC PATTERN THEY DIFFER IN
THE DETAILS. ALL AGREE ON A GENERAL WESTERN U.S. TROUGH WITH A
RIDGE HOLDING OVER THE SOUTHEASTERN STATES. THIS COULD BREAK OUR
STRING OF INCREDIBLY HOT TEMPS WITH LESS SUBSIDENCE AND CONTINUED
SOUTHEASTERLY FLOW ADVECTING MORE MOISTURE INTO THE AREA. NOT
ENTIRELY SOLD IT WILL BE AS COLD AS ADVERTISED BUT DO NOT HAVE
CONFIDENCE TO STRAY FROM GUIDANCE AT THIS TIME.

ONE THING OF INTEREST TO NOTE FOR THE WEEKEND AND INTO NEXT
WEEK...IS ALONG WITH THE INCREASED LOW LEVEL MOISTURE MODELS ARE
PROGGING SOME POTENTIAL INSTABILITY. FOR THE MOST PART THIS
INSTABILITY WILL NOT BE REALIZED THANKS TO A STRONG CAP...BUT WE
COULD START SEEING OUR USUAL SUMMER CONVECTION IN THE DAVIS
MOUNTAINS FIRING BACK UP.

HENNIG

&&

.FIRE WEATHER...
EXPECT RED FLAG CONDITIONS TO PERSIST MOST LOCATIONS THROUGH AT
LEAST 05/01Z...BUT A FEW AREAS WILL LIKELY PERSIST BEYOND THAT
TIME.  AS SOUTHWEST WINDS DECREASE THIS EVENING MOST LOCATIONS...
SOUTH TO SOUTHEAST WINDS WILL INCREASE OVER THE PERMIAN BASIN AS THE
SURFACE PRESSURE GRADIENT.  SINCE RH/S WILL INCREASE WITH THESE
WINDS...WILL LEAVE THE CURRENT RED FLAG WARNING EXPIRATION TIME AT
05/03Z.  RECOVERY TONIGHT WILL BE POOR ALONG AND WEST OF A
SEMINOLE...FORT STOCKTON AND BIG BEND LINE WITH GOOD OR BETTER
RECOVERY TO THE EAST.

ANOTHER HIGH END RED FLAG DAY IN THE OFFING THURSDAY AS THE BASE OF
AN UPPER TROUGH RAKES THE AREA WITH STRONGER WINDS.  TEMPERATURES
WILL NOT BE QUITE AS HOT THURSDAY...BUT MINIMUM RH/S WILL BE IN THE
SINGLE DIGITS...POSSIBLY OVER THE WESTERN LOW ROLLING PLAINS...
EASTERN PERMIAN BASIN AND LOWER TRANS PECOS TOO.  THEREFORE...WILL
ISSUE THE RED FLAG WARNING FOR THURSDAY THIS AFTERNOON...AND MENTION
A PARTICULARLY DANGEROUS SITUATION AGAIN DUE TO THE STRONG WINDS.
THE RED FLAG WARNING WILL BE IN EFFECT FROM NOON UNTIL 10 PM CDT.
POOR RECOVERY IS AGAIN EXPECTED THURSDAY NIGHT...GENERALLY ALONG AND
WEST OF A SEMINOLE... WINK...DAVIS MOUNTAINS AND PRESIDIO VALLEY
LINE.  GOOD OR BETTER RECOVERY WILL OCCUR TO THE EAST.

WINDS WILL NOT BE AS STRONG ON FRIDAY...BUT MINIMUM AFTERNOON RH/S
WILL STILL DROP BELOW 15 PERCENT...IF NOT INTO THE SINGLE
DIGITS...ALONG AND WEST OF A SEMINOLE...ALPINE AND PRESIDIO VALLEY
LINE.  SLIGHTLY COOLER MAX TEMPERATURES AND INCREASED LOW LEVEL
MOISTURE WILL LIKELY RESULT IN MINIMUM AFTERNOON RH/S ABOVE 15
PERCENT TO THE EAST OF THIS LINE.  RECOVERY FRIDAY NIGHT LOOKS TO BE
GOOD OR BETTER OVER ALL BUT THE GUADALUPE MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  97  70  95  /   0   0  10  10
CARLSBAD NM                67 103  60  96  /   0   0   0   0
DRYDEN TX                  71 100  74  94  /   0   0   0   0
FORT STOCKTON TX           72 103  68  99  /   0   0   0   0
GUADALUPE PASS TX          63  93  61  88  /   0   0   0   0
HOBBS NM                   66  99  60  97  /   0   0   0   0
MARFA TX                   59  96  56  91  /   0   0   0   0
MIDLAND INTL AIRPORT TX    72  99  66  95  /   0   0  10   0
ODESSA TX                  73  98  65  94  /   0   0  10   0
WINK TX                    70 108  64 103  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 10 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     HIGH WIND WARNING FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&

67/10
Hazardous weather outlook, Jun 4, 9:44 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1044 AM CDT WED JUN 4 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-051545-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1044 AM CDT WED JUN 4 2008 /944 AM MDT WED JUN 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A VERY DANGEROUS FIRE WEATHER DAY IS EXPECTED ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS AS HOT TEMPERATURES AND VERY LOW RH/S
PERSIST AND WINDS INCREASE.  A RED FLAG WARNING IS IN EFFECT FOR
ALL AREAS THIS AFTERNOON THROUGH EARLY THIS EVENING.

STRONGER WINDS ARE EXPECTED AREAWIDE TODAY.  SOUTHWEST WINDS OF
35 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED THIS AFTERNOON
IN THE GUADALUPE MOUNTAINS. IN ADDITION...SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 TO 50 MPH CAN BE EXPECTED ACROSS THE
SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...UPPER TRANS PECOS
REGION...DAVIS MOUNTAINS AND MUCH OF THE PERMIAN BASIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER DAY OF POTENTIALLY VERY DANGEROUS FIRE WEATHER CONDITIONS ARE
POSSIBLE ACROSS MUCH OF THE AREA THURSDAY.

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE
THURSDAY ACROSS THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:28 AM MDTHigh Wind WatchMAFEddy10 hr
Jun 4, 3:28 AM MDTHigh Wind WarningMAFEddy18 hr
Jun 4, 3:28 AM MDTWind AdvisoryMAFEddy, Lea18 hr
Jun 4, 1:36 PM MDTRed Flag WarningMAF31 hr

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.